What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Apr 11, 1:35 PM EST, 25 minutes earlier.
Area forecast discussion, Apr 11, 1:35 PM EST, 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
235 PM EDT Sun Apr 11 2021
...Severe Thunderstorm Watch Until 8 PM...
.SHORT TERM...
Through Monday...
The shortwave responsible for initiating the MCS moving through the
region today will pivot through the Southeast and into the western
Atlantic through tomorrow. The synoptic cold front is forecast to
pass through south Florida with the wave passage tomorrow, clearing
out any remnant showers by late in the afternoon.
Showers are developing locally as strong southwesterly flow
transports moisture over the differential heating boundary caused by
leading stratiform from the upstream MCS. Strong theta-e advection
and robust destabilization is priming the region for severe
convection as the leading edge of the MCS' cold pool reaches south
Florida. Scattered, more discrete storms that form along the heating
boundary could produce large hail and damaging winds where favorable
thermodynamics intersect with increasing shear. As the main line of
storms passes, the main threat will be damaging winds, but embedded
circulations along the line could produce a tornado or two as well.
A bit after sunset, the line should clear our land areas with just
areas of light to moderate rain remaining.
Tomorrow's forecast will likely be messied by a remnant MCV or at
least a modified airmass associated with the trailing part of the
MCS that will advect into the region overnight. Generally speaking
there's more uncertainty in the forecast for tomorrow, but there's
certainly a potential for a few storms along the front, and with
favorable lapse rates and strong deep-layer shear, a damaging wind
gust or some hail cannot be ruled out. For now, the threat appears
much lower than for today.
.LONG TERM...
No meaningful changes to the extended forecast. Previous
discussion follows.
PREV DISCUSSION... (Issued 314 AM EDT Sun Apr 11 2021)
Tuesday and Wednesday...
High pressure swiftly builds back into the region, restoring
drier conditions for at least the first portion of the extended
period. Furthermore, with the axis of the ridge sliding to our
east, flow across the area should also quickly reorient out of the
east and then southeast by mid-week. The addition of an onshore
component will aid in keeping seasonable to slightly above normal
temperatures around through the forecast period.
Thursday through Saturday...
Winds continue to veer out of the south to southwest around late
week, enhancing moisture across South Florida ahead of the next
frontal boundary. Guidance currently depicts the front briefly
becoming stationary across Central FL by the end of week and then
oozing across South Florida through the weekend as a digging
shortwave trough gives the boundary the southward momentum it
needs. Therefore, an uptick in rain and thunder chances is
expected, mainly for the Lake region, east coast metro, and
adjacent Atlantic waters each afternoon. Although, confidence
remains rather low regarding the specifics with the lack in
consensus between global models the past few forecast cycles.
Thus, have not strayed from guidance, keeping generally 20-30%
POPs during this time. Will continue to monitor how the pattern
evolves and examine the finer details as they come into better
focus.
&&
.AVIATION(18Z TAFS)...
In general VFR is expected through the remainder of the day,
however, IFR/LIFR restrictions are likely during periods of heavy
rain and thunderstorms that are expected at all terminals this
afternoon/evening. Gusty southwest winds, turning northerly and
remaining gusty are expected through the day in advance of, and
behind a line of storms. In the wake of the main line of storms,
periods of rain and MVFR ceilings should be expected through the
night and possibly into the morning tomorrow.
&&
.MARINE...
A large area of thunderstorms is forecast to move across our Lake
and Atlantic waters this afternoon through the evening. Just ahead
of these storms, but mostly in their wake, Advisory conditions are
now forecast. Winds will gradually subside through the night, likely
falling below headline levels by morning Monday.
&&
.BEACHES...
There is a high risk of rip currents along Atlantic and Gulf beaches
through late tonight.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 72 89 68 85 / 50 30 0 0
West Kendall 71 90 66 87 / 50 30 0 0
Opa-Locka 72 88 65 85 / 50 30 0 0
Homestead 71 88 66 83 / 50 30 0 0
Fort Lauderdale 71 87 69 84 / 50 30 0 0
N Ft Lauderdale 71 86 67 83 / 50 20 0 0
Pembroke Pines 72 88 66 86 / 50 30 0 0
West Palm Beach 70 85 65 83 / 40 30 0 0
Boca Raton 71 87 66 85 / 40 20 0 0
Naples 71 84 65 86 / 60 10 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT Monday for FLZ069-168-172-
173.
AM...Small Craft Advisory until 2 AM EDT Monday for AMZ610-630-650-
651-670-671.
GM...None.
&&
Tonight/Monday and Aviation/Marine...Harrigan
Monday Night through Sunday...AR
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Apr 11, 9:16 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1016 AM EDT Sun Apr 11 2021
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
120230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1016 AM EDT Sun Apr 11 2021
...SCATTERED TO NUMEROUS SEVERE STORMS POSSIBLE TODAY...
...HAZARDOUS MARINE AND BEACH CONDITIONS TODAY...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered to numerous severe thunderstorms will be
possible across all of South Florida today. Ensure severe weather
safety plans are in order, and have a way to receive warnings.
Wind: Damaging wind gusts of 60 mph or greater will be possible with
thunderstorms today. In addition, elevated winds across the local
waters will be hazardous for boating today.
Hail: Damaging hail of 1-inch or greater will be possible with the
stronger thunderstorms today.
Waterspouts: Waterspouts will be possible across all local waters
today, with the greatest risk across the Atlantic, Biscayne Bay, and
Lake Okeechobee waters.
Tornadoes: A few tornadoes will be possible with the stronger
thunderstorms todays, with the greatest risk along the east coast
metros.
Flooding: Flooding of roadways and low-lying areas will be possible
with repeated rounds of heavy showers and thunderstorms today.
Rip currents: There is a high risk of rip currents for all South
Florida beaches.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A few strong thunderstorms are possible on Monday. Lightning, heavy
rainfall, gusty winds, and hail are the primary hazards.
A High Risk of rip currents is likely along most of the Atlantic
beaches through Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed. Please relay any information
about observed severe weather to the NWS while following all local,
state, and CDC guidelines.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
Weinman
In the hours before
Special weather statement, Apr 11, 12:33 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Miami FL
133 PM EDT Sun Apr 11 2021
FLZ067-068-168-111815-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
133 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PALM BEACH COUNTY
UNTIL 215 PM EDT...
* At 132 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Loxahatchee NWR, or 8 miles
south of Wellington, moving northeast at 35 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
West Palm Beach, Boynton Beach, Wellington, Lake Worth, Riviera
Beach, Palm Beach, Ocean Ridge, Greenacres, Royal Palm Beach, Palm
Springs, North Palm Beach, Lantana, Lake Park, Atlantis, Haverhill,
Cloud Lake, Loxahatchee NWR, Palm Beach International Airport, Port
Of Palm Beach and Golden Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2644 8027 2655 8041 2687 8000 2658 7993
TIME...MOT...LOC 1732Z 234DEG 30KT 2652 8029
Weinman
Special weather statement, Apr 11, 12:58 PM EST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Miami FL
158 PM EDT Sun Apr 11 2021
FLZ063-066-111845-
Hendry FL-Glades FL-
158 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLADES COUNTY UNTIL 245 PM EDT...
* At 158 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 9 miles
south of Basinger to 8 miles east of Babcock Ranch. Movement was
east at 30 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Buckhead Ridge, Palmdale, Brighton
Seminole Reservation, Ortona, Muse, Port La Belle and Indian
Prairie Canal Mouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2719 8091 2717 8090 2717 8088 2714 8087
2720 8083 2718 8080 2713 8079 2706 8085
2703 8086 2697 8093 2695 8100 2692 8100
2676 8121 2677 8157 2703 8156 2703 8127
2712 8127 2712 8117 2721 8117 2721 8094
TIME...MOT...LOC 1758Z 260DEG 26KT 2726 8102 2691 8162
CWCSpecial weather statement, Apr 11, 1:33 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Miami FL
233 PM EDT Sun Apr 11 2021
FLZ067-068-168-111930-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
233 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL
330 PM EDT...
* At 233 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Port
Saint Lucie to near Clewiston. Movement was east at 35 mph.
* Small hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
West Palm Beach, Wellington, Jupiter, Palm Beach Gardens, Riviera
Beach, Belle Glade, Pahokee, Tequesta, South Bay, Juno Beach, Canal
Point, Lake Harbor, Royal Palm Beach, North Palm Beach, Lake Park,
Belle Glade Camp, North County Airport, Loxahatchee Groves, Lion
Country Safari Park and Okeelanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Florida.
LAT...LON 2682 8003 2656 8034 2648 8086 2683 8086
2679 8082 2691 8070 2698 8069 2702 8064
2702 8063 2696 8061 2696 8014 2697 8014
2697 8003
TIME...MOT...LOC 1833Z 261DEG 30KT 2728 8032 2679 8086
WeinmanSpecial weather statement, Apr 11, 1:47 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EDT Sun Apr 11 2021
FLZ063-066-111930-
Hendry FL-Glades FL-
247 PM EDT Sun Apr 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GLADES COUNTY UNTIL
330 PM EDT...
* At 247 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Muse, or 12 miles northwest of
Labelle, moving northeast at 35 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Palmdale, Ortona, Muse and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2703 8133 2703 8131 2677 8111 2677 8157
2703 8156 2703 8134 2704 8134 2704 8133
TIME...MOT...LOC 1847Z 241DEG 31KT 2690 8157
CWCNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 952087, 952086, 952085, 952083, 952088, 952084, 952089, 952090, 952099, 952091, 952098, 956763, 952093, 952096, 952092, 952100, 952101, 952095, 952094.